Format

Send to

Choose Destination
Catheter Cardiovasc Interv. 2006 Jul;68(1):83-8.

Very late thrombosis after drug-eluting stents.

Author information

1
Institute Dante Pazzanese of Cardiology, São Paulo, Brazil.

Abstract

Stent thrombosis is a rare but potentially fatal complication of percutaneous treatment of coronary disease. Its occurrence after drug eluting stent (DES) placement has raised concerns, especially when it occurs late after the stent implantation. The mechanisms of late thrombosis after DES have yet to be completely understood. By means of serial angiography and intravascular (IVUS) images we described a relatively new and unusual vessel response to drug-eluting stents (e.g. huge positive remodeling in all vessel extension), leading to impressive late-acquired incomplete stent apposition and finally causing stent thrombosis and acute myocardial infarction. After describing the two cases, one after Cypher stent implantation and one after Taxus stent implantation, we briefly reviewed the literature available on stent thrombosis with special emphasis on its late occurrence.

PMID:
16763989
DOI:
10.1002/ccd.20692
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center